MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12XTORQ100-A
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy in the portal vein using a rotating hemostasis valve (rhv) packaged with the lightning aspiration tubing (lightning), indigo system aspiration catheter 12 (cat12), and indigo system separator 12 (sep12).During the procedure, while removing the sep12 out from the rhv, the back of the rhv popped off.Therefore, the rhv was removed.The procedure was completed using a new rhv with the same lightning, cat12, and sep12.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 1.Section g.Box 5.510(k).Evaluation of the returned rhv confirmed that the rotor cap was detached.If the rhv is loosened beyond its limits, damage such as a rotor cap detachment may occur.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11925708
Report Number3005168196-2021-01218
Device Sequence Number3911332
Product Code QEW
UDI-Device Identifier00815948022560
UDI-Public00815948022560
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2023
Device Model NumberLITNG12XTORQ100-A
Device Catalogue NumberLITNG12XTORQ100
Device Lot NumberF103016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Date Report Sent to FDA01/01/2005